Hail, Eddy
- When
- July 11, 1:19 PM MST to 1:24 PM MST
- Where
- Eddy County, Artesia
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.830, -104.400
An outflow boundary from thunderstorms the night before across the Texas panhandle had moved into West Texas and southeast New Mexico. The atmosphere was unstable and fairly moist.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An outflow boundary from thunderstorms the night before across the Texas panhandle had moved into West Texas and southeast New Mexico. The atmosphere was unstable and fairly moist. These conditions contributed to thunderstorms with hail across southeast New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 11, 12:21 PM MST, 58 minutes earlier.
Area Forecast Discussion National Weather Service Midland/Odessa TX 221 PM CDT Thu Jul 11 2019 .DISCUSSION... An outflow boundary from overnight convection over the TX Panhandle is moving southwest across the area this afternoon. As it does so, a few showers and storms have developed along the boundary, mostly in the higher terrain. The atmosphere is a bit more unstable than yesterday as we have not mixed as deeply. Another area of TCU is associated with a remnant MCV moving southwest across the northern Permian Basin. Expect at least isolated showers and storms to continue across the higher terrain and also in association with the MCV through the evening. Brief heavy rain and gusty winds are possible with these storms. Upper ridging anchored over the southern Rockies will continue to dominate the overall pattern into next week. While we will see slightly cooler temperatures through Saturday due to a deeper easterly flow, it appears many locations will be back above the century mark much of next week. The ridge looks to break down late next week and possibly allow for a chance of rain in the higher terrain. Unfortunately, models don't cool us down much during this time. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 95 68 93 / 10 0 0 0 Carlsbad 72 98 72 98 / 10 10 10 0 Dryden 75 95 73 96 / 10 10 0 0 Fort Stockton 72 96 71 95 / 10 10 0 0 Guadalupe Pass 69 90 70 91 / 10 10 10 0 Hobbs 69 96 68 95 / 10 10 0 0 Marfa 62 89 62 90 / 10 10 0 10 Midland Intl Airport 72 97 70 96 / 10 0 0 0 Odessa 72 96 70 95 / 10 0 0 0 Wink 72 99 71 99 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/29
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 151 PM CDT Thu Jul 11 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-121900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 151 PM CDT Thu Jul 11 2019 /1251 PM MDT Thu Jul 11 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, gusty winds, and brief, heavy rainfall. There is a marginal risk of severe storms through this evening, capable of producing damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The Holloman AFB radar (KHDX), 163 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2019Every state in 2019This day in weather historyWarnings in New Mexico, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835038.